MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PFA-100 SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PFA-100 SYSTEM
Model Number PFA-100 SYSTEM
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Inconsistent platelet function assay (pfa) - epinephrine (epi) and adenosine diphosphate (adp) results were obtained on a patient sample on a pfa-100 system.Siemens is investigating the issue.
 
Event or Problem Description
On (b)(6) 2019, inconsistent platelet function assay (pfa) - epinephrine (epi) results were obtained on a patient sample on a pfa-100 system (sn:(b)(4)) using the epi (lot#5695478) reagent cartridge.The sample was initially split between two tubes and both tubes were tested for epi resulting above the lab's normal reference range.Only the second tube was tested for adenosine diphosphate (adp) resulting above the lab's normal reference range.The samples were sent to an alternate lab for repeat testing of both epi and adp, and the results were also above the lab's normal reference range.The initial results were not reported to the physician(s).The results obtained from the alternate lab were reported to the physician(s) as correct.Adp result was not reported as inconsistent.There are no known reports of patient intervention or adverse health consequences due to the inconsistent epi results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2019-00096 on 13-dec-2019.Additional information (20-jan-2020): siemens healthcare diagnostics inc investigated the issue regarding the inconsistent platelet function assay (pfa) - epinephrine (epi) results obtained on a patient sample on a pfa-100 system using the epi reagent cartridge.For the platelet function assay (pfa), the upper limit cut-off is lot specific and needs to be determined by the customer.However, the customer used the cut-off from the assay instructions for use (ifu) and did not set their lot-specific cut-off for this assay.Sample specific issues also could have contributed to the event, as sample handling issues cannot be ruled out.There was no indication of a potential device problem.The cause of the inconsistent pfa - epi results is unknown.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
PFA-100 SYSTEM
Common Device Name
PFA-100 SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key9469173
Report Number9610806-2019-00096
Device Sequence Number19866167
Product Code JOZ
UDI-Device Identifier00842768024870
UDI-Public00842768024870
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K060489
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberPFA-100 SYSTEM
Device Catalogue Number10444868
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1